Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 211, NWS Omaha, NE

June 8, 2005Cuming County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 8, 2005, 1:34 AM CDT for Cuming County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2005, 1:34 AM CDT (06:34 UTC)
Expired
Jun 8, 2005, 2:00 AM CDT
In force
26 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Cuming County, NE

The radar

The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 11:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.6 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1980 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1980 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
2432 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:15 PM CDT, 10 hours 19 minutes earlier.

Area forecast discussion, Jun 7, 3:15 PM CDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
ISSUED BY NATIONAL WEATHER SERVICE HASTINGS NE
315 PM CDT TUE JUN 7 2005

.DISCUSSION...MAIN FORECAST ISSUES SURROUND THUNDERSTORM CHANCES
THROUGH THE PERIOD.

AFTERNOON SATELLITE IMAGES SHOW A WEAK MCV MOVING ACROSS EASTERN
KANSAS. THE 12Z GFS AND NAM BOTH WEAKEN THIS FEATURE...HOWEVER THE
RUC HAS BEEN PERSIST IN KEEPING IT AND EVEN DEVELOPING QPF FROM IT. A
FEW SHOWERS CAN ALREADY BE SEEN DEVELOPING ACROSS PORTIONS OF
NORTHWEST MISSOURI...SO IT SEEMS THE RUC IS HANDLING IT THE BEST.
THERE IS ALSO SOME CONCERN THAT AN AREA OF MID-LEVEL THETA/E
ADVECTION MAY HELP TO DEVELOP A FEW STORMS ACROSS SOUTHERN NEBRASKA
TONIGHT.

THE BETTER CHANCES OF SEVERE WEATHER SHOULD BE ACROSS SOUTH DAKOTA...
PERHAPS MAKING IT INTO FAR NORTHERN NEBRASKA. THE NOSE OF THE LOW
LEVEL JET IS EXPECTED TO PUSH INTO SOUTHERN SOUTH DAKOTA BY EARLY
EVENING AS LOW LEVEL MOISTURE CONVERGENCE ENHANCES ALONG A COLD
FRONT WITH AMPLE INSTABILITY ALREADY IN PLACE. THIS SHOULD HELP
STORMS TO DEVELOP OVER SOUTH DAKOTA WHICH MAY EVENTUALLY WORK THEIR
WAY SOUTH ALONG THE COLD FRONT.  ONE LARGE NEGATIVE TO STORM
DEVELOPMENT OVER THE AREA IS THE STRONG CAP WHICH IS EVIDENT ON THE
18Z OAX SOUNDING. I AM NOT BOLD ENOUGH TO THINK THAT THE CAP WILL
HOLD COMPLETELY...HOWEVER I DID DECREASE POPS A BIT IN THE NORTH
EARLY THIS EVENING.

THE FRONT CONTINUES TO MOVE ACROSS THE AREA ON WEDNESDAY BEFORE
STALLING OUT FROM SOUTHWEST IOWA INTO CENTRAL KANSAS.  THIS SHOULD
AGAIN BE THE MAIN FOCUS FOR THUNDERSTORMS...AND WILL CARRY THE
HIGHEST CHANCES IN THE SOUTH NEAR THE FRONT BY WEDNESDAY AFTERNOON.
THE FRONT CONTINUES TO MEANDER ACROSS THE AREA AND MOVES BACK NORTH
WEDNESDAY NIGHT.  IN FACT...IT APPEARS THAT MUCH OF THE FORECAST
PERIOD WILL CONTINUE TO SEE BOUNDARIES WANDERING ACROSS THE
CENTRAL PLAINS WITH MCS DEVELPMENT A POSSIBLITY.  THE PLACEMENT OF
THE LOW LEVEL BOUNDARIES WILL BE KEY IN TRYING TO NAIL DOWN THE BEST
THUNDERSTORM CHANCES IN THE LATER PERIODS.  FOR NOW WILL CARRY A
GENERAL 20 TO 30 PERCENT CHANCE OF THUNDERSTORMS THROUGH MUCH OF THE
EXTENDED DUE TO THE UNCERTAINTY OF WHERE THE BEST FORCING WILL BE
LOCATED AT DURING ANY GIVEN PERIOD. OVERALL IT APPEARS THE THE
HIGHEST CHANCES SHOULD BE IN THE LATE AFTERNOON OR NIGHT TIME HOURS.
HAVE KEPT NEXT TUESDAY DRY FOR NOW SINCE THERE IS SOME AGREEMENT
AMONG THE MEDIUM RANGE MODELS TO BUILD WEAK HIGH PRESSURE IN BEHIND A
COLD FRONT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.
&&

KING
Hazardous weather outlook, Jun 7, 5:46 PM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
546 PM CDT TUE JUN 7 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
546 PM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHEAST
NEBRASKA LATE TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WESTERN NEBRASKA AND MOVE INTO NORTHEAST NEBRASKA LATE TONIGHT ALONG
A FRONTAL BOUNDARY. THE AREA OF CONCERN IS MAINLY NORTHWEST OF A LINE
FROM ALBION TO WAYNE. SHOULD SEVERE STORMS DEVELOP...LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. GENERAL THUNDERSTORMS
MAY SPREAD FURTHER SOUTH AND EAST ACROSS THE REMAINDER OF THE
OUTLOOK AREA...HOWEVER NO SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THUNDERSTORM CHANCES REMAIN IN THE FORECAST EACH DAY FROM WEDNESDAY
NIGHT THROUGH MONDAY.  THE STORMS WILL BE MOST LIKELY DURING THE LATE
AFTERNOON THROUGH OVERNIGHT HOURS.  THE POTENTIAL FOR SEVERE
WEATHER WILL REMAIN POSSIBLE THROUGH THE ENTIRE PERIOD.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST NEBRASKA
LATE TONIGHT.

GRIFFIS

In the hours before

Special weather statement, Jun 7, 11:46 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1146 PM CDT TUE JUN 7 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-080945-

...SEVERE THUNDERSTORM WATCH 433 HAS BEEN ISSUED UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL IOWA
     MONONA

IN SOUTHWEST IOWA
     HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
     AND PAGE

IN NORTHEAST NEBRASKA
     KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
     STANTON...MADISON...BOONE...COLFAX AND PLATTE

IN EAST CENTRAL NEBRASKA
     BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
     SARPY

IN SOUTHEAST NEBRASKA
     CASS...SEWARD...LANCASTER...OTOE AND SALINE

DEE
Local storm report, Jun 7, 11:53 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1153 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     HAIL             SEWARD                  40.91N 97.10W
06/07/2005  1.00 INCH        SEWARD             NE   LAW ENFORCEMENT

&&

JB
Local storm report, Jun 8, 12:14 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1214 AM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             OCTAVIA                 41.35N 97.06W
06/07/2005  0.75 INCH        BUTLER             NE   EMERGENCY MNGR

1200 AM     HAIL             BRAINARD                41.18N 97.00W
06/08/2005  0.75 INCH        BUTLER             NE   EMERGENCY MNGR

&&

JB

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:29 PM CDTSevere Thunderstorm WarningOAXSaline, Seward33 min
Jun 8, 12:06 AM CDTSevere Thunderstorm WarningOAXButler, Saunders46 min
Jun 8, 12:16 AM CDTSevere Thunderstorm WarningOAXLancaster, Seward30 min
Jun 8, 2:33 AM CDTSevere Thunderstorm WarningOAXPierce44 min
Jun 8, 4:45 AM CDTSevere Thunderstorm WarningOAXCuming, Thurston33 min
Jun 8, 5:42 AM CDTSevere Thunderstorm WarningOAXWashington35 min
Jun 8, 6:20 AM CDTSevere Thunderstorm WarningOAXDouglas37 min
Jun 8, 6:47 AM CDTSevere Thunderstorm WarningOAXMills43 min
Jun 8, 6:51 AM CDTSevere Thunderstorm WarningOAXPottawattamie39 min
Jun 8, 7:22 AM CDTSevere Thunderstorm WarningOAXPottawattamie21 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.